Alert archive / Nebraska / Special Weather Statements in 2013

Special Weather Statement, NWS Omaha, NE

April 8, 2013Washington County, Nebraska

NWS Omaha, NE issued this special weather statement at Apr 8, 2013, 11:21 PM CDT for Washington County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2013, 11:21 PM CDT (04:21 UTC)
Expired
Apr 9, 2013, 12:00 AM CDT
In force
39 min
Issued by
NWS Omaha, NE

County Washington County, NE

The radar

The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS83 KOAX 090421
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT MON APR 8 2013
 
NEZ034-044-045-090500-
DODGE NE-BURT NE-WASHINGTON NE-
1121 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DODGE...SOUTHEASTERN 
BURT AND WASHINGTON COUNTIES UNTIL 1200 AM CDT...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A STRONG THUNDERSTORM NEAR KENNARD...OR 20 MILES NORTHWEST OF 
OMAHA...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM ALONG 
WITH BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
BLAIR...NICKERSON...KENNARD AND HERMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND 
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL 
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4147 9607 4146 9648 4175 9650 4176 9610
      4170 9609 4170 9611 4168 9612 4166 9610
      4164 9610 4161 9612 4158 9608 4154 9609
      4153 9608
TIME...MOT...LOC 0418Z 169DEG 22KT 4150 9625 

$$

DERGAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Apr 8, 6:43 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 8, 6:43 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
643 PM CDT MON APR 8 2013

.AVIATION...
00Z TAFS FOR KOMA...KOFK...KLNK.

ALL THREE SITES START WITH VFR CONDITIONS INITIALLY WITH SOME
CHANCE OF SHRA OR TSRA THROUGH ABOUT 09Z. AS COLD FRONT CURRENTLY
OVER NW IOWA AND FAR NE NEBRASKA MOVES SLOWLY SOUTHEAST DURING
THE PERIOD WINDS SHIFT TO NORTHEAST AND INCREASE WITH CIGS AND
VSBY LOWERING TO IFR AND LIFR CONDITIONS. KOFK WILL FEEL THE
EFFECTS FIRST AFTER 02Z WITH KOMA AND KLNK HOLDING OFF UNTIL
AFTER 05Z.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT MON APR 8 2013/

SHORT TERM...TONIGHT THROUGH THURSDAY
STRONG SPRING STORM SYSTEM IS KNOCKING AT OUR DOOR...WITH ACTIVE
WEATHER EXPECTED FOR THE NEXT FEW DAYS. SUBJECTIVE 12Z UPPER AIR
ANALYSIS INDICATES UPPER-LEVEL TROUGH DEEPENING INTO A LOW OVER
THE GREAT BASIN...WITH 500MB HEIGHT FALLS UP TO 150M. ANOTHER
SHORTWAVE WAS ADVANCING ACROSS IA...WITH 70M HEIGHT FALLS
ASSOCIATED WITH IT. UPPER-LEVEL JET WAS STRONGEST ON THE BACK SIDE
OF THE DIGGING UPPER LOW..WITH UP TO 110KT ALONG THE PACIFIC
COAST. MOISTURE AXIS AT 850MB EXTENDED FROM TX THROUGH EASTERN
KS/WESTERN MO AS FAR NORTH AS THE NEB AND IA BORDERS...WTIH A
DEVELOPING LEE LOW IN SOUTEAST CO/OK PANDHANDLE/SOUTHWEST KS. SUB-
0C TEMPS AT 850MB EXTENDED FROM MT THROUGH ND INTO NORTHERNMOST
MN. RAP ANALYSIS AT 19Z INDICATED A SURFACE LOW IN SOUTHEAST
CO/NORTHEAST NM...WITH FRONTAL BOUNDARY EXTENDING FROM SOUTHWEST
NEB THROUGH NORTHEAST NEB AS COLD AIR BEGINS TO DESCEND OUT OF SD
WHILE WARM AIR ADVECTION CONTINUES AHEAD OF THE LOW.

MAIN FORECAST CONCERNS INCLUDE CONVECTIVE POTENTIAL THIS EVENING AND
TONIGHT AND IN THE SOUTHERN CWA THROUGH TUESDAY...AS WELL AS WINTER
WEATHER POTENTIAL IN THE NORTHWEST CWA EARLY TUESDAY MORNING THROUGH
WEDNESDAY.  LINGERING CLOUDS ARE INHIBITING WARMING IN THE
SOUTH...WHICH MIGHT MAKE REACHING CONVECTIVE TEMPERATURE A
CHALLENGE.  STORMS ARE LIKELY TO FIRE THIS AFTERNOON FURTHER WEST IN
KS...AND MOVE ACROSS NORTHERN KS/SOUTHERN NEB LATER THIS EVENING
THROUGH TONIGHT.  MEANWHILE...COLD FRONT DESCENDING OUT OF SD IS
LIKELY TO REACH THE NORTHERN CWA THIS EVENING/TONIGHT...AND SHOULD
BEGIN TO SEE RAIN ALONG THAT FRONT AS WELL.  HAVE INCLUDED THUNDER
MENTION EVERYWHERE THIS EVENING...BUT STARTED TO TAKE IT OUT OF THE
NORTHERN CWA AFTER MIDNIGHT.  DOES APPEAR THAT SURFACE TEMPS WILL
REMAIN ABOVE FREEZING THROUGH THE NIGHT ACROSS THE AREA...AND THUS
HAVE INDICATED RAIN...BUT SHOULD COLD AIR ARRIVE FASTER THAN
FORECAST...MAY SEE A CHANGE TO WINTRY MIX A LITTLE EARLIER.

COLD AIR ADVECTION WILL CONTINUE TUESDAY IN THE NORTHERN CWA AS
FRONT SLOWLY DIGS THROUGH THE CWA.  NORTHWESTERN CWA SHOULD FALL
BELOW FREEZING NEAR THE GROUND BY MID-MORNING TUESDAY...AND WITH
LINGERING MID-LEVEL WARM NOSE...WOULD EXPECT PRECIPITATION TO CHANGE
FROM RAIN TO FREEZING RAIN/SLEET.  SOUNDINGS ARE ON THE FENCE ON
WHICH WAY TO GO WITH PRECIP TYPE...AND HAVE INCLUDED A MIX OF BOTH.
OBVIOUSLY...IF ONE PHASE DOMINATES...IMPACTS WILL BE SIGNIFICANTLY
DIFFERENT.  DID MOVE BACK TIMING ON WINTER STORM WATCH TO BEGIN AT
12Z IN THE FAR NORTHWEST AND 15Z IN THE REMAINING COUNTIES...BUT
WILL LET THE NEXT SHIFT MAKE AN ASSESSMENT ON TEMPERATURE PROFILES
TO DETERMINE POSSIBLE CONVERSION TO WARNING OR ADVISORY.  FURTHER
SOUTH...HAVE INCLUDED THUNDERSTORM MENTION IN THE SOUTHEASTERN CWA
AS FRONT IS LIKELY TO ARRIVE DURING THE AFTERNOON WHEN SOME
DESTABILIZATION HAS OCCURRED.

FOLLOWED MODEL SOUNDINGS PRETTY CLOSELY FOR PRECIP TYPE THROUGH
TUESDAY NIGHT...WITH MORE OF A NAM/SREF FLAVOR LEANING TOWARD
CONTINUED ZR/IP. GFS DID LEAN MORE TOWARD SNOW...BUT FOR NOW...HAVE
LEANED TO THE WARMER MID-LEVEL SOLUTION AS THE SLOW-MOVING SYSTEM
CONTINUES TO ALLOW MID-LEVEL WARM AIR ADVECTION AND TROWALING AHEAD
OF IT.  MOST OF THE EASTERN HALF OF THE CWA IS PROGGED TO REMAIN
RAIN THROUGH WEDNESDAY...WHILE PRECIPITATION TRANSITIONS TO A MIX
WITH SNOW IN THE NORTHWEST CWA.  DELAYED TRANSITION SHOULD HOLD DOWN
AMOUNTS FOR ANY FROZEN PRECIPITATION ACROSS MOST OF THE CWA...AS
PRECIP AMOUNTS ARE PROGGED TO DIMINISH QUITE A BIT ON WEDNESDAY
NIGHT BY THE TIME TEMPS ARE COLD ENOUGH TO ALLOW SNOW ACROSS THE
REST OF THE CWA.  STILL...AS WITH ALL PRECIP TYPE ISSUES...THE LINE
BETWEEN PRECIP TYPES IS THIN...AND CONFIDENCE IS ALWAYS ON THE LOW
SIDE FOR THESE TRANSITIONS.  AN EARLIER CHANGEOVER WITH COLDER MID-
LEVELS WOULD PRODUCE MORE SNOW ACROSS THE AREA.  PRECIPITATION
SHOULD FINALLY BEGIN TO EXIT THE AREA BY THURSDAY...BUT DID LOWER
TEMPS BY SEVERAL DEGREES ON THURSDAY AS THE COLDEST 850MB TEMPS PASS
OVER THE AREA.

MAYES

LONG TERM...THURSDAY NIGHT THROUGH MONDAY
TEMPERATURES SHOULD BEGIN A MODERATING TREND THROUGH LATE WEEK
AND INTO THE WEEKEND AS UPPER-LEVEL FLOW RETURNS TO ZONAL...WITH
TEMPERATURES RETURNING TO NEAR-NORMAL READINGS FOR THE WEEKEND.
MODEL BLENDS CONTINUE TO GIVE A SLIGHT CHANCE TO SMALL CHANCE OF
PRECIPITATION ON SATURDAY NIGHT THROUGH MONDAYNIGHT...BUT
CONFIDENCE IS VERY LOW AS MODELS CONTINUE TO EXHIBIT SIGNIFICANT
RUN TO RUN VARIABILITY IN THE TIMING OR LOCATION OF ANY RAIN.
PRECIPITATION WOULD NOT BE LIKELY DURING ALL OF THOSE
PERIODS...BUT RATHER OVER A NARROWER WINDOW BETWEEN SATURDAY NIGHT
AND MONDAY NIGHT.

MAYES/BOUSTEAD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR NEZ012-017-030-031.

     WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR NEZ011-016.

IA...NONE.
&&

FOBERT
Hazardous weather outlook, Apr 8, 5:14 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
514 PM CDT MON APR 8 2013

IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045-
050>053-065>068-078-088>093-091215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
514 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

THUNDERSTORM DEVELOPMENT IS LIKELY THIS EVENING ACROSS PARTS
OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORMS ARE THEN
EXPECTED TO CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS.
ISOLATED SEVERE WEATHER IN THE FORM OF LARGE HAIL IS POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON AND
EVENING...GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 80 IN
NEBRASKA AND IOWA.

COLDER AIR WILL SPILL IN BEHIND THIS WEATHER SYSTEM...WHICH WILL
BRING A CHANCE FOR RAIN CHANGING TO FREEZING RAIN OR SLEET BY
TUESDAY NIGHT ACROSS EASTERN NEBRASKA. VERY LIGHT ICING COULD
OCCUR BECAUSE OF THIS. THE WINTRY MIX COULD CHANGE TO ALL SNOW BY
WEDNESDAY NIGHT AND LINGER THROUGH EARLY THURSDAY WITH SOME VERY
MINOR ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT.

NEZ011-012-016-017-030-031-091215-
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON-
514 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED THUNDERSTORMS COULD DEVELOP THIS EVENING...BUT SEVERE
STORMS ARE NOT EXPECTED. THE PRECIPITATION MAY MIX WITH SOME SLEET
OR LIGHT FREEZING RAIN VERY LATE TONIGHT IN EXTREME NORTHWEST KNOX
AND ANTELOPE COUNTIES. FREEZING RAIN OR SLEET WILL BE POSSIBLE
TUESDAY AS COLDER AIR SPILLS INTO THE AREA. A WINTER STORM WATCH
WILL BE IN EFFECT ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

RAIN OR FREEZING RAIN WILL EVENTUALLY CHANGING TO SNOW TUESDAY
NIGHT AND LINGER THROUGH WEDNESDAY. ICE ACCUMULATIONS COULD RANGE
UP TO ONE QUARTER INCH AND SNOW COULD RANGE UP TO A FEW INCHES AS
WELL. IN ADDITION...NORTH TO NORTHWEST WINDS WILL INCREASE TO 20
TO 30 MPH AS THE WINTRY PRECIPITATION DEVELOPS. AS A RESULT...A
WINTER STORM WATCH WILL BE IN EFFECT THROUGH MIDDAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR TUESDAY.

FOBERT

In the hours before

Special weather statement, Apr 8, 9:57 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT MON APR 8 2013

NEZ030-031-042-090345-
BOONE NE-MADISON NE-PLATTE NE-
957 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOONE...SOUTHERN MADISON
AND NORTHWESTERN PLATTE COUNTIES UNTIL 1045 PM CDT...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRESTON
TO ST. EDWARD...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
COLUMBUS TO 49 MILES NORTHEAST OF GRAND ISLAND...AND MOVING NORTH AT
20 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS
ALONG WITH LOCALLY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
MADISON...ALBION...NEWMAN GROVE...ST. EDWARD...LINDSAY...HUMPHREY...
TARNOV AND CORNLEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4183 9810 4194 9739 4164 9736 4152 9802
TIME...MOT...LOC 0250Z 174DEG 19KT 4166 9744 4157 9797

DERGAN
Special weather statement, Apr 8, 10:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1050 PM CDT MON APR 8 2013

NEZ044-045-052-090415-
DODGE NE-DOUGLAS NE-WASHINGTON NE-
1050 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE...
NORTHWESTERN DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1115
PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM FROM ELKHORN INTO OMAHA...MOVING NORTH AT 25
MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
BLAIR...ELKHORN...VALLEY...ARLINGTON...FORT CALHOUN...WATERLOO...
KENNARD...BENNINGTON AND WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4127 9636 4131 9641 4135 9641 4137 9644
      4152 9653 4157 9609 4154 9609 4151 9605
      4151 9603 4148 9602 4145 9597 4135 9594
      4135 9596 4130 9593
TIME...MOT...LOC 0346Z 172DEG 21KT 4132 9620

DERGAN
Special weather statement, Apr 8, 10:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1052 PM CDT MON APR 8 2013

NEZ015-018-032-033-090430-
STANTON NE-THURSTON NE-CUMING NE-WAYNE NE-
1052 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STANTON...WEST
CENTRAL THURSTON...NORTHWESTERN CUMING AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 1130 PM CDT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WISNER...OR 26 MILES EAST OF NORFOLK...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
WISNER...BEEMER AND PILGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4190 9681 4189 9705 4217 9711 4219 9672
TIME...MOT...LOC 0351Z 180DEG 20KT 4192 9694

DERGAN
Special weather statement, Apr 8, 10:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1056 PM CDT MON APR 8 2013

NEZ042-090445-
PLATTE NE-
1056 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE COUNTY UNTIL
1145 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONROE...OR 15 MILES WEST OF COLUMBUS...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
PLATTE CENTER...MONROE...LINDSAY...HUMPHREY...TARNOV AND CORNLEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4174 9745 4143 9747 4144 9770 4152 9770
      4152 9780 4153 9782 4174 9783
TIME...MOT...LOC 0355Z 180DEG 20KT 4146 9765

DERGAN
Special weather statement, Apr 8, 11:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1105 PM CDT MON APR 8 2013

NEZ030-090445-
BOONE NE-
1105 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE COUNTY UNTIL
1145 PM CDT...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. EDWARD...OR 31 MILES WEST OF
COLUMBUS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
ALBION AND ST. EDWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4174 9783 4160 9783 4159 9783 4153 9783
      4153 9788 4151 9789 4151 9804 4150 9804
      4150 9810 4174 9815
TIME...MOT...LOC 0400Z 180DEG 21KT 4154 9794

DERGAN
Special weather statement, Apr 8, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT MON APR 8 2013

NEZ034-044-045-090500-
DODGE NE-BURT NE-WASHINGTON NE-
1121 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DODGE...SOUTHEASTERN
BURT AND WASHINGTON COUNTIES UNTIL 1200 AM CDT...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KENNARD...OR 20 MILES NORTHWEST OF
OMAHA...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
BLAIR...NICKERSON...KENNARD AND HERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4147 9607 4146 9648 4175 9650 4176 9610
      4170 9609 4170 9611 4168 9612 4166 9610
      4164 9610 4161 9612 4158 9608 4154 9609
      4153 9608
TIME...MOT...LOC 0418Z 169DEG 22KT 4150 9625

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:57 PM CDTSpecial Weather StatementOAXMadison48 min
Apr 8, 10:50 PM CDTSpecial Weather StatementOAXDouglas, Washington25 min
Apr 8, 10:52 PM CDTSpecial Weather StatementOAXCuming38 min
Apr 8, 10:56 PM CDTSpecial Weather StatementOAXPlatte49 min
Apr 8, 11:05 PM CDTSpecial Weather StatementOAXBoone40 min
Apr 8, 11:33 PM CDTSpecial Weather StatementOAXColfax42 min
Apr 8, 11:58 PM CDTSpecial Weather StatementOAXBurt32 min
Apr 9, 2:09 AM CDTSpecial Weather StatementOAXPlatte36 min
Apr 9, 3:11 AM CDTSpecial Weather StatementOAXColfax, Platte34 min
Apr 9, 3:45 AM CDTSevere Thunderstorm WarningOAXColfax, Dodge30 min
Apr 9, 3:54 AM CDTSpecial Weather StatementOAXPlatte36 min
Apr 9, 4:02 AM CDTWinter Storm WarningOAXAntelope, Boone, Cedar, Knox, Madison, Pierce and 3 more48 hr
Apr 9, 4:02 AM CDTWinter Weather AdvisoryOAXBoone, Cedar, Madison, Pierce, Platte, Stanton and 1 more12 hr
Apr 9, 4:12 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders33 min
Apr 9, 4:32 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders43 min
Apr 9, 5:13 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington32 min
Apr 9, 1:15 PM CDTSpecial Weather StatementOAXAntelope, Boone45 min
Apr 9, 1:59 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison31 min
Apr 9, 2:23 PM CDTSevere Thunderstorm WarningOAXPlatte37 min
Apr 9, 2:46 PM CDTSevere Thunderstorm WarningOAXMadison29 min
Apr 9, 3:07 PM CDTSpecial Weather StatementOAXWayne38 min
Apr 9, 3:29 PM CDTSevere Thunderstorm WarningOAXWayne31 min
Apr 9, 4:01 PM CDTSpecial Weather StatementOAXCedar, Knox, Pierce, Wayne29 min
Apr 9, 4:01 PM CDTWinter Weather AdvisoryOAXBoone, Burt, Butler, Colfax, Cuming, Jefferson and 6 more36 hr
Apr 9, 4:08 PM CDTSpecial Weather StatementOAXThurston22 min
Apr 9, 4:23 PM CDTSpecial Weather StatementOAXCedar, Pierce, Wayne22 min
Apr 9, 4:43 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne32 min
Apr 9, 5:04 PM CDTSpecial Weather StatementOAXBoone, Madison, Platte26 min
Apr 9, 5:22 PM CDTSpecial Weather StatementOAXButler23 min
Apr 9, 5:28 PM CDTSevere Thunderstorm WarningOAXButler, Seward32 min
Apr 9, 5:52 PM CDTSpecial Weather StatementOAXBoone, Madison, Pierce, Platte, Stanton, Wayne23 min
Apr 9, 5:56 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders34 min
Apr 9, 6:03 PM CDTSpecial Weather StatementOAXLancaster27 min
Apr 9, 6:14 PM CDTSpecial Weather StatementOAXButler31 min
Apr 9, 6:17 PM CDTSevere Thunderstorm WarningOAXLancaster28 min
Apr 9, 6:19 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward26 min
Apr 9, 6:22 PM CDTSevere Thunderstorm WarningOAXPawnee23 min
Apr 9, 6:27 PM CDTSpecial Weather StatementOAXDodge33 min
Apr 9, 6:32 PM CDTSpecial Weather StatementOAXBurt, Dodge28 min
Apr 9, 6:40 PM CDTSevere Thunderstorm WarningOAXSaunders35 min
Apr 9, 6:41 PM CDTSpecial Weather StatementOAXDodge34 min
Apr 9, 6:45 PM CDTSevere Thunderstorm WarningOAXNemaha, Pawnee, Richardson30 min
Apr 9, 6:50 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge25 min
Apr 9, 6:55 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge35 min
Apr 9, 4:47 AM CDTSpecial Weather StatementOAXMonona28 min
Apr 9, 5:40 AM CDTSpecial Weather StatementOAXHarrison, Monona35 min

Nearby

Special Weather Statements in Nebraska, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.